MAUDE Adverse Event Report: 3D SYSTEMS VSP SYSTEM; VSP RECONSTRUCTION

3D SYSTEMS VSP SYSTEM; VSP RECONSTRUCTION
Model Number Fibula Cutting Guide with Implant Placement
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The dental implant placement on the fibula cutting guide with implant placement was placed on the anterior surface instead of the posterior surface.The guide was used to mark dental implant holes prior to drilling of the holes, then subsequent placement.The error was identified upon placement of fibula segments in the patient's face.The dental implants were removed upon identification and holes were subsequently bone grafted.At time of this writeup the surgeon plans to place dental implants in a second procedure (as is the standard in fibula graft procedures without the usage of vsp for dental implant placement).The patient condition was reported to be acceptable after surgery and the oral surgeon estimated a 2-3 hour delay to surgery to address the misplaced implants.
 
Event or Problem Description
The dental implant placement on the fibula cutting guide with implant placement was placed on the anterior surface instead of the posterior surface.

Brand Name
VSP SYSTEM
Common Device Name
VSP RECONSTRUCTION
Manufacturer (Section D)
3D SYSTEMS
5381 south alkire circle
littleton CO 80127
MDR Report Key9293209
Report Number1724955-2019-00002
Device Sequence Number13953969
Product Code DZJ
UDI-Device Identifier00816847020770
UDI-Public(01)00816847020770(01)127258
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFibula Cutting Guide with Implant Placement
Device Lot Number127258
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR